I hear ya'...my issue isn't weight gain, it's girth gain. I haven't gained a pound but have gone up a whole size and past that now. I stopped ERT (again) last Wednesday. I haven't had any symptoms yet...not even the dry eyes, but it may be too soon. I was a little warm this morning, but not really a hot flash.
I feel much more alert and like my brain is functioning again. My swollen belly is gone too and I can already see a difference in breast size.
Some people actually feel fine without them, esp once their bodies get past the first shock.
I got off my hrt a couple of times to see what would happen. I only lost about 9 lbs and most was fluid. The hot flashes and other symptoms came back within a month. Everyone is different, so you may be one of the lucky ones and lose weight and have no symptoms.
Just a question for all you ladies: is the weight gain due to being on the dot? Thanks for your replies because although I'm one year post op and not doing too bad w/o the hrt, I sometimes toy with the idea.
That's the $1M question! For me, I believe it is...however my Mom never gained an ounce on HRT. I think it's as individual as all the other answers. The extemely obvious porking up I do when I add any ERT in is too much to ignore or pretend doesn't happen. And this is with any kind that I've used so far.
When I was on the Vivelle dot previously (with ovaries that quit working following hyst), I saw an immediate weight gain. I kept changing the dosage from 0.0375 to 0.05 and back. I noticed an improvement in symptoms with the higher dose but more weight. Then I too quit cold turkey and the weight dropped off within 2-3 months. That was a few years ago. It's returned..... sadly. But I'm back on the dot post BSO. I asked the dr about it and because I'm hypothyroid and on Synthroid, she recommended that taking Progesterone with the Vivelle estrogen dot, would help as the thyroid drug effectiveness is compromised if you just take straight estrogen with thyroid meds. Apparently adding progesterone stops the estrogen from messing with thyroid meds so the thyroid meds will work properly. Sorry so much info. Good luck!
I just went off Vivelle dot yesterday due to side effect of it, ( horrible HORRIBLE headache ). I was on Climera but the adhesive was eating me alive. So I am going try going all natural and see what my body is going to do. Yes, I gained weight since the dot. Like you, I am hoping I can lose the gain.
Yes, I think I had the headaches too. I think though that they eased up after a while, and so I stuck with it initially.
Have been on it again 2 weeks now since the BSO - a higher dose than before, and have only noticed the headaches every now and then, though at the beginning of taking it, was on pain drugs too, so that might have masked it. Just had hormone levels tested today, will wait and see, might drop down to a lower dose. Did you try lowering your dose to see if it improved the headaches?
My surgeon had me try Vivelle-dot for 2 weeks --it did'nt do anything for me so I did not continue. I am taking menopause pills once a day, flaxseed oil gels 2x a day, vit. C 1000 mg once a day and I am doing fine. I do have the occasional hot flushes but only to my back which I already had before hyst. I take colon cleanser for regularity I am afraid to have constipation.
Well good luck to you ladies. God bless.